Call Today, We Can Help:

Narcan

In the midst of the opioid epidemic, there has been an exciting breakthrough in opioid treatment options.

Naloxone, commonly known as Narcan, can be used to reverse an overdose from heroin or prescription painkillers such as OxyContin and Percocet within minutes. Administering Narcan will not make the overdose worse, but it could save your loved one’s life until medical help arrives on the scene.

Know the Signs of Opioid Overdose

Opioid overdoses can be difficult to identify because they often happen quickly and without warning. However, there are some signs that may indicate an overdose is occurring, including: loss of consciousness, slow or shallow breathing, vomiting, extreme drowsiness, and pale or blue lips and fingernails. If you see any of these signs in someone who has taken opioids, it’s important to act fast and call 911. Narcan is a medication that can be administered as a nasal spray or injection to stop the effects of opioid poisoning. When administered during an opioid overdose, Narcan works by blocking the body’s ability to absorb the opioid drugs and bringing them out of the system more quickly than when left untreated.

View of sunset over a dirt road

How To Use Naloxone

If you or someone you know is struggling with an opioid addiction, naloxone may be a life-saving treatment option. Naloxone is a medication that can reverse the effects of an opioid overdose. It can be administered as a nasal spray or injection, and it works by binding to the opioid receptors in the brain and blocking the effects of the drug. For example, if someone overdoses on heroin, administering naloxone will block the opioids from attaching to their brain cells and reversing their respiratory depression. Naloxone only lasts for 30 minutes at most, so after being administered it’s important to call 911 so that they can get more medical help.

Treating Naloxone Withdrawal

If you or someone you know is struggling with an opioid addiction, there is hope. Naloxone, also known as Narcan, is a medication that can reverse the effects of an opioid overdose. It is safe and effective, and it can be the difference between life and death. Withdrawal from opioids can be difficult, but with the help of Narcan, it is possible to recover and live a healthy life. First responders administer Narcan by intramuscular injection or nasal spray. If untreated, withdrawal symptoms can range from nausea and vomiting to seizures and agitation. Once administered, those symptoms will start to decrease in severity for about 30 minutes before returning to normal. Withdrawal lasts on average four days before being fully resolved; however some individuals have withdrawal periods lasting up to two weeks without any relapse into opioid use after treatment.

How Naloxone Works

Naloxone is a medication that can reverse the effects of an opioid overdose. It works by binding to opioid receptors and blocking the effects of opioids. Naloxone is used to treat overdoses of heroin, morphine, and other opioids. Naloxone is available as an injection or a nasal spray. It is also available as an auto-injector (a device that injects the medication into your muscle). If someone has overdosed on prescription pain medicine, you should call 911 immediately. In the meantime, you can administer naloxone using one of these methods:

  • Administering it in an emergency situation with a needle and syringe.
  • Asking for help from law enforcement, who may carry Narcan; Narcan is also available at some pharmacies without a prescription
  • Asking for help from emergency responders with the correct equipment.
  • Administering it nasally
Couple hiking in the mountains

What Are Opioids?

Opioids are a class of drugs that include the illegal drug heroin, as well as prescription painkillers such as oxycodone, hydrocodone, codeine, morphine, and many others. They work by binding to opioid receptors in the brain and other organs, which reduces pain signals. However, they also produce a feeling of euphoria, which can lead to abuse and addiction. So what is Narcan? It is an opiate antidote used to reverse overdoses caused by opioids. A person who has overdosed on opioids will start breathing heavily, their heart rate will slow down, and they will eventually stop breathing altogether. Narcan reverses these effects almost immediately; it binds to the same receptors as opioids do but does not produce any high or low from doing so.

Person hiking in the mountains

The Effectiveness of Naloxone

Naloxone is a medication that can reverse the effects of an opioid overdose. It works by binding to opioid receptors and blocking the effects of opioids. Naloxone is used to treat overdoses of heroin, prescription pain medications, and other opioids. It is also used to treat respiratory depression caused by opioids. Naloxone is a safe and effective medication that can save lives. When administered during an opioid overdose, it blocks the effects of drugs on the brain and restores breathing. In many cases, naloxone brings people who are overdosing back from near-death states in minutes or less. For this reason, naloxone has been used extensively by emergency medical personnel throughout the United States for decades. However, not all communities have access to this drug. And if someone who is dependent on an opioid overdose doesn’t have access to help with these overdoses they will likely die before they reach medical care – especially in rural areas with limited resources.

Where To Get Naloxone

Narcan is a brand name for the medication naloxone, which is used to treat opioid overdoses. Naloxone is a safe and effective medication that can reverse the effects of an opioid overdose. It is available as an injection or a nasal spray. Naloxone should be used as soon as possible after an overdose occurs. It is important to call 911 before giving naloxone, as it will only work for a short time and the person will need medical attention. In many places in the US, you can get free naloxone at your local hospital emergency room or community health center. You can also get free naloxone at most drugstores by asking your pharmacist.

Can You Overdose on Cannabis?

No, you cannot overdose on cannabis. Cannabis has a very low toxicity and there is no known lethal dose. In fact, studies have shown that it would take upwards of 1,500 pounds of cannabis to result in death. So don’t worry, you can’t overdose on cannabis! It’s not just opioids either; prescription drugs like Adderall, OxyContin, Vicodin and Xanax are just as dangerous. Don’t use these drugs without consulting your doctor or pharmacist first because they could do more harm than good. One opioid-related death per day occurs in the United States alone, so please be cautious when using any type of opioid medication. If you’re thinking about getting an opioid prescription for yourself or someone else, think again! These drugs should only be used under the supervision of a medical professional with the intention of helping someone stop using opioids altogether.

Young couple laughing on the beach